Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 428, NWS Little Rock, AR

September 1, 2000Clark County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 3:28 PM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2000, 3:28 PM CDT (20:28 UTC)
Expired
Sep 1, 2000, 4:15 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Clark County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:57 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 1, 10:57 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT FRI SEP 1 2000

I WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE A 20 PERCENT CHANCE
OF THUNDERSTORMS FOR MY ENTIRE CWFA...AS THERE ARE SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE ARKADELPHIA AND CAMDEN AREAS.
MORE ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. IT
APPEARS THAT THE TEMPERATURES ARE RUNNING COOLER TODAY THAN
YESTERDAY. SO...I HAVE LOWERED THE TEMPERATURES A CATEGORY IN THE
CENTRAL THIRD OF MY CWFA FROM 105 TO 110 TO NEAR 105. HIGHS SHOULD
STILL BE NEAR RECORDS WITH THE FOLLOWING LIST OF RECORDS FOR TODAY.

SOME RECORDS FOR TODAY 9/1

LOCATION          RECORD      YEAR
--------          ------      ----
HARRISON           100       1947-1951
HOT SPRINGS        106       1947
NORTH LITTLE ROCK  106       1947
PINE BLUFF         105       1938

(49)

.LIT...HEAT ADVISORY TODAY THROUGH SATURIDAY FOR
    ZONES 16-21-22-25-30>34-37>47-52>57-62>69

In the hours before

Local storm report, Sep 1, 3:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT FRI SEP 01 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 PM    CLEVELAND                 AR   50 MPH TSTM GUST
09/01/00   CONWAY                         REPORTED BY STORM
                                          SPOTTER.

0302 PM    ROYAL                     AR   1.75 INCH HAIL
09/01/00   GARLAND                        REPORTED BY HOT SPRINGS
                                          PD THROUGH ASP HOT.

0305 PM    DONALDSON                 AR   .88 INCH HAIL
09/01/00   HOTSPRING                      OCCURRED ALSO AT SOCIAL
                                          HILL. REPORTED BY
                                          EMERGENCY MANAGEMENT.

25
Special weather statement, Sep 1, 3:17 PM CDT, 11 minutes before
ARZ003>005-012>014-021>024-030>032-037>044-052>056-062>064-066>069-
020200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT FRI SEP 1 2000

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND INTO EARLY THIS
EVENING...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF THE WESTERN
HALF OF ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING.

THE VERY HOT AND HUMID CONDITIONS ACROSS ARKANSAS ARE CREATING A
VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS...SOME SEVERE...ERUPTED OVER
PARTS OF CENTRAL AND WESTERN ARKANSAS AT MID AFTERNOON. WIDELY
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
AND EARLY THIS EVENING...AND ADDITIONAL STORMS WILL BECOME SEVERE.
THESE THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER SUNSET.

THE MAIN THREAT FROM THE STORMS WILL BE STRONG AND DAMAGING WINDS...
ALONG WITH LARGE HAIL POSSIBLE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY NEED TO ACTIVATED DURING THE REMAINDER OF THE AFTERNOON
AND EARLY THIS EVENING.

FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/LZK (ALL IN LOWER CASE)

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:49 PM CDTSevere Thunderstorm WarningLZKPope41 min
Sep 1, 1:51 PM CDTSevere Thunderstorm WarningLZKPolk39 min
Sep 1, 1:55 PM CDTSevere Thunderstorm WarningLZKJohnson50 min
Sep 1, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren47 min
Sep 1, 2:27 PM CDTSevere Thunderstorm WarningLZKPope48 min
Sep 1, 2:42 PM CDTSevere Thunderstorm WarningLZKHot Spring48 min
Sep 1, 2:46 PM CDTSevere Thunderstorm WarningLZKYell44 min
Sep 1, 2:57 PM CDTSevere Thunderstorm WarningLZKGarland48 min
Sep 1, 3:23 PM CDTSevere Thunderstorm WarningLZKDallas52 min
Sep 1, 3:42 PM CDTSevere Thunderstorm WarningLZKWhite48 min
Sep 1, 3:43 PM CDTSevere Thunderstorm WarningLZKPerry47 min
Sep 1, 4:04 PM CDTSevere Thunderstorm WarningLZKPulaski41 min
Sep 1, 4:10 PM CDTSevere Thunderstorm WarningLZKFaulkner, White50 min
Sep 1, 4:40 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski50 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningLZKSaline45 min
Sep 1, 5:12 PM CDTSevere Thunderstorm WarningLZKCalhoun48 min
Sep 1, 5:21 PM CDTSevere Thunderstorm WarningLZKOuachita39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.